Psycho-Babble Medication Thread 856381

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Cymbalta withdrawal and alternative medications

Posted by allic on October 8, 2008, at 9:42:52

Okay, I'll try to keep this short!! I have MDD, have been on Zoloft, 50-150mg, Effexor XR, 75mg, and now Cymbalta, 60mg. Cymbalta alone wasn't working for me, so I'm also taking 37.5mg of Effexor XR. I seem to be going through cycles...I start feeling okay, have one or two days when I feel very good, (hopeful, energetic, happy) then crash hard. I've been questioning the Cymbalta since I first weaned off the Effexor with it. As it turns out, my ins. co. won't pay for Cymbalta. I'm relieved and afraid at the same time. Are the withdrawals really that bad after just 2 months? And I'd also like to ask any women with MDD and going through menopause if the two screw with getting the medication right. And for those of you who think all meds are bad, I'm glad you can function without them. I can't. Any and all information, encouragement, etc., is very much appreciated!!

 

Re: Cymbalta withdrawal and alternative medications allic

Posted by rskontos on October 8, 2008, at 14:25:26

In reply to Cymbalta withdrawal and alternative medications, posted by allic on October 8, 2008, at 9:42:52

allic, menopause due to its nature of hormonal imbalances is apt to mess with a variety of issues within your body. I myself have never had good luck with AD's. I am on wellbutrin and so far it has elevated my dopamine levels some not enough as far as I am concerned.

When I went off cymbalta it was tough. But then I did not have another AD on board. You are on Effexor XR and it could be a help to tapering off cymbalta. I would taper off it gradually and see if you can increase the effexor. Are you still on zoloft. Many people use prozac to wean off cymbalta.

There are supplements you can take that can help with menopause. I know of a website that you can visit to get some information about them. Maybe if you relieve some of those symptoms you can better understand your MDD. You know depression is an issue with menopause due to the hormonal imbalance as well so it can make your MDD worse so it might not be that the meds are necessarily working but that menopause is making the existing issues worse.

Good luck let me know if you want the links.

rsk

 

AD-induced cycling allic

Posted by azalea on October 8, 2008, at 14:43:07

In reply to Cymbalta withdrawal and alternative medications, posted by allic on October 8, 2008, at 9:42:52

If antidepressants are inducing cycling, you might consider a mood stabilizer such as Lamictal (lamotrigine) or Lithium.

You're taking a combo of Effexor XR 37.5mg and Cymbalta 60mg now?

Is the goal to wean off the Effexor XR completely?

> Okay, I'll try to keep this short!! I have MDD, have been on Zoloft, 50-150mg, Effexor XR, 75mg, and now Cymbalta, 60mg. Cymbalta alone wasn't working for me, so I'm also taking 37.5mg of Effexor XR. I seem to be going through cycles...I start feeling okay, have one or two days when I feel very good, (hopeful, energetic, happy) then crash hard. I've been questioning the Cymbalta since I first weaned off the Effexor with it. As it turns out, my ins. co. won't pay for Cymbalta. I'm relieved and afraid at the same time. Are the withdrawals really that bad after just 2 months? And I'd also like to ask any women with MDD and going through menopause if the two screw with getting the medication right. And for those of you who think all meds are bad, I'm glad you can function without them. I can't. Any and all information, encouragement, etc., is very much appreciated!!

 

Re: Cymbalta withdrawal and alternative medications

Posted by Polarbear206 on October 8, 2008, at 16:57:01

In reply to Cymbalta withdrawal and alternative medications, posted by allic on October 8, 2008, at 9:42:52

> Okay, I'll try to keep this short!! I have MDD, have been on Zoloft, 50-150mg, Effexor XR, 75mg, and now Cymbalta, 60mg. Cymbalta alone wasn't working for me, so I'm also taking 37.5mg of Effexor XR. I seem to be going through cycles...I start feeling okay, have one or two days when I feel very good, (hopeful, energetic, happy) then crash hard. I've been questioning the Cymbalta since I first weaned off the Effexor with it. As it turns out, my ins. co. won't pay for Cymbalta. I'm relieved and afraid at the same time. Are the withdrawals really that bad after just 2 months? And I'd also like to ask any women with MDD and going through menopause if the two screw with getting the medication right. And for those of you who think all meds are bad, I'm glad you can function without them. I can't. Any and all information, encouragement, etc., is very much appreciated!!

I agree with azalea. Also, cymbalta did nothing for me. IMO Effexor is far superior and my drug of choice. PMS, Perimenopause, and menopause can exacerbate depression. It's very complex. Your hormones are like a current, ever changing and unpredictable.

 

Re: Cymbalta withdrawal and alternative medications allic

Posted by Racer on October 8, 2008, at 17:05:09

In reply to Cymbalta withdrawal and alternative medications, posted by allic on October 8, 2008, at 9:42:52

> Are the withdrawals really that bad after just 2 months?

Mileage varies, etc, but I went off it after about a year and a half with very little trouble. I weaned down to 20mg over about a month, six weeks, and then stopped. No problems.

I hope that helps reassure you.

 

Re: Cymbalta withdrawal and alternative medications Racer

Posted by Phillipa on October 8, 2008, at 20:42:02

In reply to Re: Cymbalta withdrawal and alternative medications allic, posted by Racer on October 8, 2008, at 17:05:09

cymbalta at 60mg went to 30mg and then off no withdrawal I wonder why? That was the first time. second time couldn't handle the cymbalta felt like my head would explode at 30mg so stopped it and was better. Phillipa

 

Re: Cymbalta withdrawal and alternative medications

Posted by manic666 on October 9, 2008, at 4:06:39

In reply to Cymbalta withdrawal and alternative medications, posted by allic on October 8, 2008, at 9:42:52

take two 450mg valerian tabs a day no more its a herd, it wont mess your meds dont take to many it will mess your guts but lots of ladies use it in the menopause an it as a calming effect.im on cymbalta an i withdrew from 120 to 40mg no problem dont worry baby.xmanic666

 

Re: AD-induced cycling

Posted by allic on October 9, 2008, at 8:43:42

In reply to AD-induced cycling allic, posted by azalea on October 8, 2008, at 14:43:07

Thanks to all of you who have written with advice, support, and encouragement. It really does help!! I'd like to check out the site about supplements, rsk. I was actually diagnosed with MDD 30 years ago, but only started taking medication about 10 years ago. Zoloft was great until the dose got up to 150mg, then I was a zombie. Effexor XR also worked great for a few years. I was weaned off it while changing to Cymbalta, but found that the Cymbalta didn't work at all on its own, so the doc added the low dose Effexor back in. xmanic - thanks for the advice to take valerian. I'd much rather go natural!! Again, thanks to all, especially those of you who gave me the hope that I won't have to go through withdrawal. I really was afraid of that!! I look forward to hearing more from people who have been there/done that!!!

 

Re: AD-induced cycling allic

Posted by rskontos on October 9, 2008, at 10:29:23

In reply to Re: AD-induced cycling, posted by allic on October 9, 2008, at 8:43:42

Allic,

There is a great website that I have used for years now. They have articles on menopause and other issues women deal with. They sell high quality supplements. If you decide to buy, babblemail me and I will give you my discount code to see if you can save some money. The site is: http://www.womenlivingnaturally.com/. (Not sure if I can make it a direct link. You may have to cut and paste. sorry. I have a mac and I am not always great with making links)

A really good book too is "Before the Change" by Louse Ann Gittleman. When I first started having signs I used this book to help alleviate many of them. She also has websites to find great supplements to help with menopausal, perimenopausal symptoms. Start with these two, and let me know if you need more information. I don't want to overwhelm you.

rsk


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.